Wyoming, 2014Winter Weather in Wyoming, December 28 to 29, 2014
December 28 to 29, 2014 · NWS CYS · 6 events in 2 counties and zones
A strong arctic cold front produced moderate snowfall over the Snowy and Sierra Madre ranges. Snow accumulations were estimated between six and twelve inches.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong arctic cold front produced moderate snowfall over the Snowy and Sierra Madre ranges. Snow accumulations were estimated between six and twelve inches. Strong westerly winds of 35 to 45 mph created considerable blowing snow and low visibilities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 28, 4:59 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 28, 4:59 AM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
459 AM MST SUN DEC 28 2014
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 403 AM MST SUN DEC 28 2014
CURRENT IR SATELLITE LOOP EARLY THIS MORNING SHOWS LOW TO MIDLEVEL
CLOUDS MOVING INTO THE AREA AHEAD OF THE NEXT WINTER WEATHER
SYSTEM. AHEAD OF THE SHORT WAVE TROUGH CURRENTLY OVER WESTERN
MONTANA...STRONG GUSTY WINDS CONTINUE THIS MORNING ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING. ARLINGTON JUST HIT 58 MPH AGAIN
IN THE LAST 10 MINUTES AS THE PRESSURE GRADIENT IS STILL PRETTY
INTENSE AHEAD OF THE NEXT COLD FRONT AND ASSOCIATES SHORTWAVE
ALOFT. SOUTHWEST WINDS HAVE NOT BEEN AS INTENSE AS PREVIOUSLY
EXPECTED HOWEVER...WITH ONLY A FEW GUSTS HITTING HIGH WIND
CRITERIA. MODELS DO SHOW THE 850-700MB GRADIENT NOT QUITE AS HIGH
COMPARED TO YESTERDAY...AND BASICALLY 5 TO 10 DM LOWER ON AVERAGE
COMPARED TO 24 HOURS AGO. EXPECT THE HIGH WIND WARNING TO BE
CANCELLED LATER THIS MORNING...ESPECIALLY FURTHER EAST NEAR I25.
ATTENTION WILL THEN SHIFT TO SNOWFALL AND THE INTENSE ARCTIC COLD
FRONT...WHICH WILL RAPIDLY PUSH SOUTHWARD ACROSS THE AREA LATE
TONIGHT AND INTO EARLY MONDAY MORNING. HIGH TEMPERATURES TODAY
WILL LIKELY BE THE WARMEST IN A WHILE...WITH READINGS IN THE MID
20S TO AROUND 30.
SNOWFALL WILL BEGIN TO INCREASE IN COVERAGE THIS
AFTERNOON...MAINLY WEST OF THE LARAMIE RANGE AND THE NORTHERN HIGH
PLAINS AS THE UPPER LEVEL SHORTWAVE QUICKLY SLIDES SOUTHEAST.
MODELS SHOW THE ARCTIC COLD FRONT MOVING SOUTHWARD ACROSS MONTANA
BY THE AFTERNOON AND INTO NORTHERN WYOMING. THIS WILL LIKELY BE
THE FIRST PART OF THE PROLONGED SNOW EVENT FOR THE FORECAST AREA.
ONCE THIS INITIAL SHORTWAVE MOVES INTO THE GREAT PLAINS...THE
ARCTIC COLD FRONT WILL RAPIDLY MOVE SOUTHWARD INTO COLORADO BY
EARLY MONDAY MORNING. SNOW WILL THEN DEVELOP OVER THE HIGH PLAINS
LATE TONIGHT AND INTO MONDAY MORNING. MODELS ARE NOT INDICATING A
BAND OF LOCALLY HEAVY SNOW ALONG AND JUST BEHIND THE ARCTIC FRONT
ANY MORE AS THEY WERE 24 TO 48 HOURS AGO...SO DECIDED TO ISSUE A
WINTER WEATHER ADVISORY FOR THE MOUNTAINS EXCLUDING THE SOUTHERN
LARAMIE RANGE FOR NOW...DUE TO DECENT SNOWFALL RATES AS UPSLOPE
FLOW AND SOME FRONTOGENESIS WILL ENHANCE LIFT OVER THOSE AREAS.
THERE IS STILL SOME CONCERN THAT LOCALLY HEAVY SNOWFALL
RATES...FOR A BRIEF PERIOD OF TIME...MAY OCCUR DURING FROPA THIS
LATE THIS EVENING AND TONIGHT OVER THE HIGH PLAINS. THIS IS
ESPECIALLY CONCERNING GIVEN ELEVATED LI/S BETWEEN 1C TO 3C AND
OMEGA VALUES BETWEEN 2 TO 4 MB/HOUR JUST AHEAD OF THE COLDER
ARCTIC AIRMASS. WILL LET THE DAY SHIFT DAY ANOTHER LOOK AT IT AS A
WINTER WEATHER ADVISORY MAY ALSO BE NEEDED FOR PORTIONS OF THE
HIGH PLAINS. THE ARCTIC AIRMASS WILL PUSH SOUTHWARD WITH
TEMPERATURES RAPIDLY LOWERING INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO BY SUNRISE MONDAY.
ON MONDAY...THE SECOND PORTION OF THE WINTER WEATHER EVENT WILL
SET UP ACROSS THE AREA AS A STRONG 130+ KNOT JET STRENGTHENS AND
LIFTS NORTHWARD. THIS APPEARS TO BE A LOW QPF/HIGH POP EVENT FOR
MOST OF THE AREA BEGINNING MONDAY AND CONTINUING THROUGH TUESDAY.
EXPECT 1 TO 3 INCHES OF SNOW ACROSS MOST OF THE FORECAST AREA AS
THE BITTER COLD TEMPERATURES SPREAD ACROSS THE AREA. BELIEVE THE
MAIN IMPACTS WILL BE BITTER COLD TEMPS AND DANGEROUS WIND CHILLS
INSTEAD OF THE SNOWFALL...WHICH APPEARS TO BE PRETTY LIGHT DUE TO
THE VERY COLD TEMPERATURES AND LACK OF MOISTURE. HIGHS ON MONDAY
WILL LIKELY OCCUR IN THE MORNING WITH TEMPERATURES FALLING TO
AROUND ZERO BY LATE IN THE AFTERNOON. PERIODS OF LIGHT SNOW WILL
CONTINUE THROUGH MONDAY NIGHT AS TEMPERATURES CONTINUE TO PLUMMET
BELOW ZERO WITH LOW TEMPERATURES GENERALLY BETWEEN 10 BELOW TO 20
BELOW ZERO. IT WILL BE BREEZY ALONG AND WEST OF THE LARAMIE
RANGE...WHICH WILL LIKELY PRODUCE DANGEROUS WIND CHILLS AROUND 35
BELOW ZERO. WILL LIKELY NEED WIND CHILL HEADLINES SHORTLY FOR
MONDAY NIGHT/TUESDAY MORNING.
LIGHT SNOW WILL GRADUALLY TAPER TO FLURRIES ON TUESDAY AS THE
STRONG JET PUSHES EASTWARD INTO THE GREAT PLAINS. EXTREMELY COLD
TEMPERATURES ARE EXPECTED TUESDAY AFTERNOON AS THE BULK OF THE
ARCTIC AIR ESTABLISHES ITSELF OVER THE HIGH PLAINS. HIGH
TEMPERATURES MAY NOT EVEN BREAK 0 DEGREES GIVEN CURRENT MODEL
SOUNDINGS. WILL NOT BE SURPRISED IF MANY LOCATIONS ACROSS
SOUTHEAST WYOMING REMAIN IN THE SINGLE DIGITS BELOW ZERO THROUGH
THE DAY...WITH WIND CHILLS BETWEEN 15 BELOW TO 30 BELOW ZERO.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 403 AM MST SUN DEC 28 2014
THE BITTERLY COLD ARCTIC AIRMASS WILL REMAIN IN PLACE TUESDAY
NIGHT AS THE 1050 MB SFC HIGH SLIDES SOUTH ACROSS THE AREA WITH
AN ELONGATED SW-NE ORIENTED TROUGH MOVING OVERHEAD. LIGHT WINDS
ARE EXPECTED ACROSS THE CWA THROUGH THE EARLY OVERNIGHT PERIOD AND
SKIES WILL CLEAR AS THE TROUGH MOVES OVERHEAD. ALL SIGNS POINT
TOWARD OVERNIGHT LOWS PLUMMETING INTO THE MINUS TEENS TO MINUS
20S...WITH LOCATIONS WITHIN THE LARAMIE VALLEY LIKELY DIPPING
BELOW THE MINUS 30 MARK. WINDS WILL INCREASE EVER SO SLIGHTLY
THROUGH THE EARLY MORNING PERIOD AS THE SW-NE SFC PRESSURE
GRADIENT STRENGTHENS IN THE WAKE OF THE DEPARTING SFC HIGH...BUT
TEMPS WILL NOT INCREASE MUCH AND WIND CHILLS WILL REMAIN
DANGEROUSLY COLD THROUGH AT LEAST MID-WEDNESDAY MORNING.
AN UPPER LOW WILL BECOME CUT-OFF WITHIN THE SOUTHWESTERN PERIPHERY
OF THE UPPER TROUGH OVER SOCAL AND THE DESERT
SOUTHWEST...LEAVING THE CWA UNDERNEATH DRY SPLIT FLOW WEDNESDAY
THROUGH THURSDAY NIGHT. THE LOW WILL THEN EJECT TO THE EAST-
NORTHEAST AND INTO THE CENTRAL PLAINS ON FRIDAY. TEMPS WILL REMAIN
COLD ON WEDNESDAY AND WEDNESDAY NIGHT ALTHO MODERATED SOME DUE TO
INCREASING DOWNSLOPE WINDS. WAA WILL STRENGTHEN ON THURSDAY AND
FRIDAY WITH TEMPS RETURNING INTO THE 20S. THE UPPER JET WILL MOVE
OVERHEAD FROM THE NORTHWEST ON FRIDAY NIGHT AND SATURDAY WITH YET
ANOTHER ARCTIC BOUNDARY MOVING SOUTH INTO THE PLAINS FRIDAY NIGHT-
SATURDAY. THE BOUNDARY LOOKS TO STALL JUST TO THE EAST OF THE
LARAMIE RANGE ON SATURDAY...WITH NNE UPSLOPE WINDS DEVELOPING
ACROSS THE PLAINS THROUGH THE DAY. SHOULD SEE SNOW INCREASE OVER
THE MOUNTAINS AS WAA INCREASES AND LLVL WINDS STRENGTHEN LATE
THURSDAY INTO FRIDAY...AND ACROSS THE PLAINS WITH AND BEHIND THE
FRONT LATE FRIDAY INTO SATURDAY. ON SATURDAY...THE GFS MOVES A
STRONGER PIECE OF UPPER LEVEL ENERGY ALONG THE FRONT THAN THE
ECMWF...AND THEREFORE PRODUCES MORE SNOW ACROSS THE CWA. KEPT
SLIGHT CHANCE/CHANCE POPS ACROSS THE FORECAST AREA TO ACCOUNT FOR
THESE DIFFERENCES.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 459 AM MST SUN DEC 28 2014
GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 40 KTS WILL BE COMMON
THROUGH MUCH OF TODAY AT THE WYOMING SITES WEST OF THE LARAMIE
RANGE. GUSTS OF 20 TO 30 KTS ARE EXPECTED AFTER 15Z ALONG THE
CHEYENNE RIDGE FROM KCYS TO KSNY...WITH GENERALLY LIGHT WEST TO
NORTHWEST WINDS OVER MUCH OF THE NEBRASKA PANHANDLE.
LIGHT SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS TODAY...WITH
SNOW EXPANDING TO THE HIGH VALLEYS THROUGH THE DAY. A COLD FRONT
WILL DROP SOUTH ACROSS THE PLAINS LATE THIS AFTERNOON AND
EVENING...WITH SNOW DEVELOPING FROM NORTH TO SOUTH BEHIND THE
FRONT THROUGH TONIGHT. EXPECT MVFR/IFR CONDITIONS IN SNOW.
&&
.FIRE WEATHER...
ISSUED AT 403 AM MST SUN DEC 28 2014
NO FIRE WEATHER CONCERNS THIS WEEKEND AND THROUGH NEXT WEEK WITH
VERY COLD TEMPERATURES AND A WIDESPREAD SURFACE SNOWPACK
EXPECTED. ARCTIC AIR WILL PUSH INTO SOUTHEAST WYOMING AND WESTERN
NEBRASKA STARTING MONDAY...WITH ANOTHER GOOD CHANCE OF SNOW
EXPECTED THROUGH LATE TUESDAY NIGHT. LIGHT TO MODERATE SNOW
ACCUMULATIONS ARE EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM MST MONDAY FOR WYZ103-112-114.
HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR WYZ106-110-
116-117.
NE...NONE.
&&
SHORT TERM...TJT
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...TJTHazardous weather outlook, Dec 28, 5:57 AM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MST SUN DEC 28 2014
WYZ101>105-107>109-111>115-118-119-291300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
557 AM MST SUN DEC 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
EXPECT LOCAL AREAS OF GUSTY SOUTHWEST WINDS OF 15 TO 35 MPH TO
PRODUCE LOCALIZED BLOWING SNOW AND REDUCED VISIBILITIES THROUGH
THIS MORNING. PATCHES OF BLACK ICE ON AREA ROADWAYS WILL BE NOTED
THROUGH THE MORNING...SO PERSONS PLANNING TRAVEL ACROSS THE REGION
SHOULD BE PREPARED TO HIT A FEW SLICK SPOTS AND SHOULD SLOW DOWN
AND DRIVE WITH INCREASED CAUTION.
A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS THE AREA
TONIGHT. BITTERLY COLD TEMPERATURES...DANGEROUS WIND CHILLS...AND
ANOTHER ROUND OF SNOW ARE POSSIBLE TONIGHT. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE SNOWY RANGE...SIERRA MADRES...AND
NORTHERN LARAMIE RANGE MOUNTAINS BEGINNING 11 AM TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BITTER SUB-ZERO TEMPERATURES...DANGEROUS WIND CHILLS...AND
CONTINUED SNOW WITH STORM TOTAL ACCUMULATIONS OF 1 TO 3 INCHES IN
LOWER ELEVATIONS AND 6 TO 12 INCHES IN THE MOUNTAINS ARE POSSIBLE
THROUGH EARLY WEDNESDAY. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR THE SNOWY RANGE...SIERRA MADRES...AND NORTHERN LARAMIE RANGE
MOUNTAINS THROUGH 5 PM MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-291300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
557 AM MST SUN DEC 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
SLICK SPOTS AND BLACK ICE WILL PERSIST THROUGH MORNING...SO
MOTORISTS SHOULD BE PREPARED TO SLOW DOWN AND DRIVE WITH EXTRA
CAUTION. A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS
THE AREA TONIGHT. BITTERLY COLD TEMPERATURES...DANGEROUS WIND
CHILLS...AND ANOTHER ROUND OF SNOW ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BITTER SUB-ZERO TEMPERATURES...DANGEROUS WIND CHILLS...AND
CONTINUED SNOW WITH STORM TOTAL ACCUMULATIONS OF 1 TO 3 INCHES
ARE POSSIBLE MONDAY THROUGH EARLY WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ106-110-116-117-291300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
557 AM MST SUN DEC 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 11 AM FOR
ARLINGTON...SOUTHWEST PLATTE COUNTY INCLUDING BORDEAUX...THE
SOUTHERN LARAMIE RANGE INCLUDING THE INTERSTATE 80
SUMMIT...VEDAUWOO AND BUFORD...AND ALSO FOR THE WESTERN LARAMIE
COUNTY FOOTHILLS. THE HIGH WIND WARNING DOES NOT INCLUDE LARAMIE
AND CHEYENNE.
IN THE HIGH WIND WARNING LOCALES...EXPECT WEST TO SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH...ALONG WITH AREAS OF BLOWING SNOW
AND VISIBILITIES NEAR ZERO AT TIMES. PATCHES OF BLACK ICE WILL BE
PRODUCED BY SNOW BLOWING OVER ROADWAYS...SO MOTORISTS SHOULD DRIVE
WITH INCREASED CAUTION AND PLAN FOR EXTRA TRAVEL TIME THROUGH
SUNDAY MORNING. BE PREPARED FOR PATCHY SLICK SPOTS ON ROADWAYS.
A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS THE AREA
TONIGHT. BITTERLY COLD WIND CHILLS BELOW MINUS 10 DEGREES ARE
EXPECTED TONIGHT...ALONG WITH SNOW ACCUMULATIONS OF 1 TO 2 INCHES
IN THE LOWER ELEVATIONS WITH 2 TO 4 INCHES IN THE SOUTHERN LARAMIE
RANGE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH WEDNESDAY
MORNING...WITH LIGHT SNOW EXPECTED THROUGH EARLY WEDNESDAY AS
WELL. STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE LOWER
ELEVATIONS AND 3 TO 6 INCHES IN THE SOUTHERN LARAMIE RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 28, 3:05 AM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 AM MST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/28/2014 M58 MPH CARBON WY DEPT OF HIGHWAYS
&&
MAZURLocal storm report, Dec 28, 4:05 AM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 AM MST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/28/2014 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS OF 44 MPH.
&&
MAZURLocal storm report, Dec 28, 4:44 AM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 AM MST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
12/28/2014 M60 MPH CARBON WY DEPT OF HIGHWAYS
AT COOPER COVE SENSOR. SUSTAINED WINDS OF 43 MPH.
&&
MAZURWinter Weather, Sierra Madre Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated six inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated ten inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey park SNOTEL site (elevation 8950 ft) estimated 11 inches of snow.
Winter Weather, Snowy Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated a foot of snow.
Winter Weather, Snowy Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated eight inches of snow.
Winter Weather, Snowy Range
- When
- December 28, 7:00 AM MST to December 29, 4:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated a foot of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Washington, December 28, 2014$250,000 · 1 event
- Winter Storm and High Wind in Utah, December 28 to 31, 2014$105,000 · 68 kt wind · 8 events
- Winter Weather in Colorado, December 28 to 30, 20149 events
- Ice Storm and Heavy Snow in Alaska, December 28 to 30, 20142 events
- Winter Storm in Montana, December 28 to 29, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552018, 552019, 552020, 552022, 552023, 552024.